U.S. doctors online nowAsk doctors free
Spring, TX
A 42-year-old female asked:

I was put on 50 seroquel for insomnia by my psychiatrist as well as 10 mg prozac daily for anxiety and depression. i started these meds two days ago. my anxiety is at an all time high now bc if the strange forced sedation with the seroquel. what can ?

5 doctor answers6 doctors weighed in
Dr. Richard Zimon
Internal Medicine 59 years experience
The Seroquel (quetiapine): is unlikely at fault, your body is adjusting to the medication. DO NOT HESITATE to CALL YOUR TREATING PSYCHIATRIST ASAP TO DISCUSS THE INCREASED ANXIETY!!! Hope this helps and good luck! Dr Z
Dr. Patricia Foster
Psychiatry 44 years experience
Seroquel (quetiapine) s/e?: See your psychiatrist to assess for side effects asap. Seroquel (quetiapine) can cause a physical restlessness with pacing, "restless legs" type of agitation that is often mistaken for "anxiety." This side effect can be treated, but needs to be evaluated by your doc face- to- face. Ask your psychiatrist to assess for this side effect and if present to consider a lower dose or specific med to help with this.
Dr. Michael Blumenfield
Psychiatry 57 years experience
Talk to Doc: IF things are getting worst , it is possible that the medication is causing your anxiety, most probably the Seroquel (quetiapine) but possibly the Prozac.Talk with your doctor and he or she will most likely make some adjustments. Not everyone responds in the expected way.
Dr. K. Olson
Dr. K. Olsonanswered
Psychiatry 39 years experience
Akathisia, serotonin: syndrome, other side effects, or progression of illness. Seroquel can occasionally cause intense restlessness or a feeling of wanting to "crawl out of your skin." Intense irritability or anxiety often a component. A trial of Benadryl could provide substantial relief if so. Too much serotonin is not necessarily best and both Seroquel and Prozac affect those neurotransmitter systems. Reduce dose
Dr. Judith Tellerman
Clinical Psychology 42 years experience
Please discuss this problem with your Psychiatrist and if you are not confident in your Doctor please see another for a second opinion.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 26, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.